MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGET DEVICE T2 GTN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGET DEVICE T2 GTN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-1600
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
As reported: "option of the oblique locking screw could not be filled.The drilling with the 4.2mm drill went normally, but the 5mm bolt could not be inserted completely.".
 
Additional Manufacturer Narrative
Please note the correction to d9/h3 as the device was returned for evaluation.Please also note the corrections to d4 lot # and h6 method code.The reported event could be confirmed, since signs of damage have been verified.The device inspection revealed the following: detailed inspection of the returned part revealed evident signs of damage.All three pegs are obviously covered by dents and are deformed.Due to the nature of the returned device, a functional inspection was not possible.Nevertheless, a test set-up was performed with the returned part and assembled with sample parts [nail and nail holding screw] and a clear visible offset was verified.During a cross-check, sample parts were assembled with an intact target device t2 gtn sample and function was given as intended.We received two x-ray images; one presents the reported drilling step ¿drilling with the 4.2mm drill went normally¿ and additionally the step of oblique locking screw positioning.As we received only an a-p view a further technical and / or clinical statement was impossible in that case.A statement about form fit at the time of images taken could not be given but any off set should have been noticed during the time of functional check before surgery, which is required per ifu.Furthermore, it is pointed out ¿during the procedure, repeatedly check that the connections between the instruments or between implants and instruments required for the precise positioning and fixing are secure¿.Finally, the ifu clearly instructs carefully instrument treating to avoid surface damage or alterations to the geometry and that improper use of instruments might lead to loss in function or usage.Nothing was reported at the time of functional check and based on evaluation, the root cause was attributed to a sub-optimal intraoperative procedure.The failure was caused by an offset due to damaged reception by improper handling.It could also not be excluded that it happened in combination with the fact that the drilling was not performed as pointed out in the operative technique ¿the oblique locking hole is threaded medially, which may lead to increased torque during screw insertion.The lateral cortex shall therefore be opened with the 5.0 × 230mm drill (1806-5000).¿ and thus, resulted in the end in an impaired positioning of oblique locking screw.Referring to the very long period since manufacturing [manufactured in 2012] the device has reached the end of its useful service-life and had fulfilled its tasks in former surgeries as intended, until the reported event, without problems reported.Due to damage found it should be sorted out.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description

Brand Name
TARGET DEVICE T2 GTN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel NJ D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15741158
Report Number0009610622-2022-00486
Device Sequence Number17733527
Product Code LXH
UDI-Device Identifier04546540682239
UDI-Public04546540682239
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-1600
Device Catalogue Number18061600
Device Lot NumberKME904569
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date11/06/2022
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown